Advertisement

An Abstract Birkhoff Normal Form Theorem and Exponential Type Stability of the 1d NLS

  • Luca BiascoEmail author
  • Jessica Elisa Massetti
  • Michela Procesi
Article
  • 46 Downloads

Abstract

We study stability times for a family of parameter dependent nonlinear Schrödinger equations on the circle, close to the origin. Imposing a suitable Diophantine condition (first introduced by Bourgain), we prove a rather flexible Birkhoff Normal Form theorem, which implies, e.g., exponential and sub-exponential time estimates in the Sobolev and Gevrey class respectively.

Notes

Acknowledgements

The three authors have been supported by the ERC grant HamPDEs under FP7 n. 306414 and the PRIN Variational Methods in Analysis, Geometry and Physics. J.E. Massetti also acknowledges Centro di Ricerca Matematica Ennio de Giorgi and UniCredit Bank R&D group for financial support through the “Dynamics and Information Theory Institute” at the Scuola Normale Superiore. The authors would like to thank D. Bambusi, M. Berti, B. Grebert, Z. Hani and A. Maspero for helpful suggestions and fruitful discussions.

References

  1. [Bam99a]
    Bambusi, D.: Nekhoroshev theorem for small amplitude solutions in nonlinear Schrödinger equations. Math. Z. 230(2), 345–387 (1999)MathSciNetCrossRefGoogle Scholar
  2. [Bam99b]
    Bambusi, D.: On long time stability in Hamiltonian perturbations of nonresonant linear PDE’s. Nonlinearity 12, 823–850 (1999)ADSMathSciNetCrossRefGoogle Scholar
  3. [Bam03]
    Bambusi, D.: Birkhoff normal form for some nonlinear PDEs. Commun. Math. Phys. 234(2), 253–285 (2003)ADSMathSciNetCrossRefGoogle Scholar
  4. [BBP13]
    Berti, M., Biasco, L., Procesi, M.: KAM theory for the Hamiltonian derivative wave equation. Annales Scientifiques de l’ENS 46(2), 299–371 (2013)MathSciNetzbMATHGoogle Scholar
  5. [BD18]
    Berti, M., Delort, J.M.: Almost Global Existence of Solutions for Capillarity–Gravity Water Waves Equations with Periodic Spatial Boundary Conditions. Springer, Berlin (2018)CrossRefGoogle Scholar
  6. [BDG10]
    Biasco, L., Di Gregorio, L.: A Birkhoff-Lewis type theorem for the nonlinear wave equation. Arch. Ration. Mech. Anal. 196(1), 303–362 (2010)MathSciNetCrossRefGoogle Scholar
  7. [BDGS07]
    Bambusi, D., Delort, J.-M., Grébert, B., Szeftel, J.: Almost global existence for Hamiltonian semilinear Klein-Gordon equations with small Cauchy data on Zoll manifolds. Commun. Pure Appl. Math. 60(11), 1665–1690 (2007)MathSciNetCrossRefGoogle Scholar
  8. [BFG88]
    Benettin, G., Fröhlich, J., Giorgilli, A.: A Nekhoroshev-type theorem for Hamiltonian systems with infinitely many degrees of freedom. Commun. Math. Phys. 119(1), 95–108 (1988)ADSMathSciNetCrossRefGoogle Scholar
  9. [BFG18]
    Bernier, J., Faou, E., Grébert, B.: Rational normal forms and stability of small solutions to nonlinear schrödinger equations (2018). arXiv:1812.11414
  10. [BFN15]
    Bounemoura, A., Fayad, B., Niederman, L.: Double exponential stability for generic real-analytic elliptic equilibrium points (2015). Preprint ArXiv : arXiv.org/abs/1509.00285
  11. [BG03]
    Bambusi, D., Grébert, B.: Forme normale pour NLS en dimension quelconque. C. R. Math. Acad. Sci. Paris 337(6), 409–414 (2003)MathSciNetCrossRefGoogle Scholar
  12. [BG06]
    Bambusi, D., Grébert, B.: Birkhoff normal form for partial differential equations with tame modulus. Duke Math. J. 135(3), 507–567 (2006)MathSciNetCrossRefGoogle Scholar
  13. [BMP19]
    Biasco, L., Massetti, J.E., Procesi, M.: Exponential and sub-exponential stability times for the NLS on the circle. Rendiconti Lincei - Matematica e Applicazioni 30(2), 351–364 (2019).  https://doi.org/10.4171/RLM/850 MathSciNetCrossRefzbMATHGoogle Scholar
  14. [Bou96a]
    Bourgain, J.: Construction of approximative and almost periodic solutions of perturbed linear Schrödinger and wave equations. Geom. Funct. Anal. 6(2), 201–230 (1996)MathSciNetCrossRefGoogle Scholar
  15. [Bou96b]
    Bourgain, J.: On the growth in time of higher Sobolev norms of smooth solutions of Hamiltonian PDE. Int. Math. Res. Not. 6, 277–304 (1996)MathSciNetCrossRefGoogle Scholar
  16. [Bou05]
    Bourgain, J.: On invariant tori of full dimension for 1D periodic NLS. J. Funct. Anal. 229(1), 62–94 (2005)MathSciNetCrossRefGoogle Scholar
  17. [CKS+10]
    Colliander, J., Keel, M., Staffilani, G., Takaoka, H., Tao, T.: Transfer of energy to high frequencies in the cubic defocusing nonlinear Schrödinger equation. Invent. Math. 181(1), 39–113 (2010)ADSMathSciNetCrossRefGoogle Scholar
  18. [CLSY]
    Cong, H., Liu, J., Shi, Y., Yuan, X.: The stability of full dimensional kam tori for nonlinear Schrödinger equation. preprint (2017). arXiv:1705.01658
  19. [CMW]
    Cong, H., Mi, L., Wang, P.: A Nekhoroshev type theorem for the derivative nonlinear Schrödinger equation. preprint (2018)Google Scholar
  20. [Del12]
    Delort, J.M.: A quasi-linear birkhoff normal forms method. Application to the quasi-linear Klein–Gordon equation on \(\mathtt S^1\). Astérisque, 341 (2012)Google Scholar
  21. [DS04]
    Delort, J.-M., Szeftel, J.: Long-time existence for small data nonlinear Klein–Gordon equations on tori and spheres. Int. Math. Res. Not. 37, 1897–1966 (2004)MathSciNetCrossRefGoogle Scholar
  22. [DS06]
    Delort, J.-M., Szeftel, J.: Bounded almost global solutions for non Hamiltonian semi-linear Klein–Gordon equations with radial data on compact revolution hypersurfaces. Ann. Inst. Fourier (Grenoble) 56(5), 1419–1456 (2006)MathSciNetCrossRefGoogle Scholar
  23. [FG13]
    Faou, E., Grébert, B.: A Nekhoroshev-type theorem for the nonlinear Schrödinger equation on the torus. Anal. PDE 6(6), 1243–1262 (2013)MathSciNetCrossRefGoogle Scholar
  24. [FGL13]
    Faou, E., Gauckler, L., Lubich, C.: Sobolev stability of plane wave solutions to the cubic nonlinear Schrödinger equation on a torus. Commun. Partial Differ. Equ. 38(7), 1123–1140 (2013)CrossRefGoogle Scholar
  25. [FI]
    Feola, R., Iandoli, F.: Long time existence for fully nonlinear NLS with small Cauchy data on the circle. Ann. Sc. Norm. Super. Pisa Cl. Sci.  https://doi.org/10.2422/2036-2145.201811_003
  26. [GHP16]
    Guardia, M., Haus, E., Procesi, M.: Growth of Sobolev norms for the analytic NLS on \({\mathbb{T}}^2\). Adv. Math. 301, 615–692 (2016)MathSciNetCrossRefGoogle Scholar
  27. [GK15]
    Guardia, M., Kaloshin, V.: Growth of Sobolev norms in the cubic defocusing nonlinear Schrödinger equation. J. Eur. Math. Soc. (JEMS) 17(1), 71–149 (2015)MathSciNetCrossRefGoogle Scholar
  28. [GT12]
    Grébert, B., Thomann, L.: Resonant dynamics for the quintic nonlinear Schrödinger equation. Ann. Inst. H. Poincaré Anal. Non Linéaire 29(3), 455–477 (2012)ADSMathSciNetCrossRefGoogle Scholar
  29. [Gua14]
    Guardia, M.: Growth of Sobolev norms in the cubic nonlinear Schrödinger equation with a convolution potential. Commun. Math. Phys. 329(1), 405–434 (2014)ADSMathSciNetCrossRefGoogle Scholar
  30. [Han14]
    Hani, Z.: Long-time instability and unbounded Sobolev orbits for some periodic nonlinear Schrödinger equations. Arch. Ration. Mech. Anal. 211(3), 929–964 (2014)MathSciNetCrossRefGoogle Scholar
  31. [HP17]
    Haus, E., Procesi, M.: KAM for beating solutions of the quintic NLS. Commun. Math. Phys. 354(3), 1101–1132 (2017)ADSMathSciNetCrossRefGoogle Scholar
  32. [KP10]
    Kuksin, S., Perelman, G.: Vey theorem in infinite dimensions and its application to KDV. Discrete Contin. Dyn. Syst. 27, 1–24 (2010)MathSciNetCrossRefGoogle Scholar
  33. [MG95]
    Morbidelli, A., Giorgilli, A.: Superexponential stability of KAM tori. J. Stat. Phys. 78(5–6), 1607–1617 (1995)ADSMathSciNetCrossRefGoogle Scholar
  34. [MSW18]
    Mi, L., Sun, Y., Wang, P.: Long time stability of plane wave solutions to the cubic NLS on torus (2018). preprintGoogle Scholar
  35. [Nik86]
    Nikolenko, N.V.: The method of Poincaré normal forms in problems of integrability of equations of evolution type. Russ. Math. Surv. 41(5), 63–114 (1986)CrossRefGoogle Scholar
  36. [YZ14]
    Yuan, X., Zhang, J.: Long time stability of Hamiltonian partial differential equations. SIAM J. Math. Anal. 46(5), 3176–3222 (2014)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Universitá degli Studi Roma TreRomeItaly
  2. 2.Centro di Ricerca Matematica E. De GiorgiScuola Normale Superiore di PisaPisaItaly

Personalised recommendations